MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY PIXIE PEDIATRIC HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS AFFINITY PIXIE PEDIATRIC HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BBP211
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a pixie oxygenator, it was reported that during extracorporeal circulation, the oxygenator oozed blood.The device was replaced to complete the procedure.There was no patient impact associated with this event.Medtronic received additional information that the location of the leak was from one of oxygenator's ports.The customer stated that there was a small amount of blood loss but no specific statistics and no transfusion was required as a result of this leak.
 
Additional Manufacturer Narrative
Conclusion: the complaint is confirmed for the pixie oxygenator's leak.The issue was verified via the customer-provided video, however, the device did not return for analysis.The video appears to show a leak from the top of the device near the antistatic shunt and purge line.Review of this unit¿s device history record found no abnormalities or non-conformance material reports (ncmrs) initiated during manufacturing that would cause or contribute to the reported event.This device passed all leak testing and inspections during manufacturing.The root cause is unknown.The issue will be addressed by notifying manufacturing personnel during quarterly product quality meetings.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AFFINITY PIXIE PEDIATRIC HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15075307
Report Number2184009-2022-00182
Device Sequence Number17528171
Product Code DTZ
UDI-Device Identifier20613994617310
UDI-Public20613994617310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBBP211
Device Catalogue NumberBBP211
Device Lot Number13383417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date10/07/2022
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale